MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120306
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.[conclusion]: the healthcare professional reported that during a coil embolization procedure targeting an internal carotid posterior communicating artery (icpc) aneurysm, the complaint coil, a 3mm x 6cm galaxy g3 xsft (glx120306 / 30550290) was used, but there was resistance and the coil got stuck inside the concomitant excelsior® sl-10® microcatheter (stryker).The complaint coil was pushed with force, but it was able to advance through the microcatheter.A continuous flush was reportedly maintained through the microcatheter.The complaint coil was re-sheathed and the physician noticed that the embolic coil component had unraveled.It was removed together with the microcatheter and the procedure was restarted.There was no report of any negative patient impact due to the reported issue.The complaint device is not available to be returned for evaluation.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30550290) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil unraveling / stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling for the device to prevent such issue from occurring.The embolic coil can become unraveled or stretched during attempts to withdraw it against resistance.With the information provided but without the complaint coil and the concomitant microcatheter available for analyses, the reported issue could not be confirmed through functional evaluation.The exact cause of the reported issue cannot be conclusively determined.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided and without the return of the complaint device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure targeting an internal carotid posterior communicating artery (icpc) aneurysm, the complaint coil, a 3mm x 6cm galaxy g3 xsft (glx120306 / 30550290) was used, but there was resistance and the coil got stuck inside the concomitant excelsior® sl-10® microcatheter (stryker).The complaint coil was pushed with force, but it was able to advance through the microcatheter.A continuous flush was reportedly maintained through the microcatheter.The complaint coil was re-sheathed and the physician noticed that the embolic coil component had unraveled.It was removed together with the microcatheter and the procedure was restarted.There was no report of any negative patient impact due to the reported issue.The complaint device is not available to be returned for evaluation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on (b)(6).2022.[additional information]: on (b)(6).2022, additional information was received.On (b)(6).2022, additional information was received.The information indicated that a continuous flush had been maintained through the microcatheter regarding whether the coil had been withdrawn and repositioned, the response indicated that the coil was withdrawn with the microcatheter then only the microcatheter was re-inserted and repositioned before a new coil was inserted and implanted.There was no resistance between the guidewire and the microcatheter.The microcatheter was not repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the microcatheter.When the coil was removed, there was no additional damage noted on it aside from the reported stretched / unraveled condition.The coil was purposely detached.There was no blood flow restriction / reduction as a result of the reported event.No clinically significant delay in the procedure was reported.(b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15288670
Report Number3008114965-2022-00534
Device Sequence Number2407060
Product Code KRD
UDI-Device Identifier10886704077695
UDI-Public10886704077695
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberGLX120306
Device Catalogue NumberGLX120306
Device Lot Number30550290
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER)
Patient SexUnknown